Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 92, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 29, 1994, 4:34 PM EDT for Brevard County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1994, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 29, 1994, 5:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 292033 RRA SVRMLB FLC009-292130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 434 PM EDT FRI JUL 29 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN AND CENTRAL BREVARD COUNTY AT 430 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER MERRITT ISLAND MOVING NORTHEAST AT 10 MPH. THE STORM WILL AFFECT AREAS FROM COCOA TO MERRITT ISLAND TO CAPE CANAVERAL. A STORM SPOTTER REPORTED MARBLE SIZE HAIL WITH THE STORM AS IT MOVED ACROSS MERRITT ISLAND DURING THE PAST FEW MINUTES. OTHER STRONG THUNDERSTORMS WERE NORTH OF THE SEVERE STORM EXTENDING FROM CHRISTMAS TO MIMS TO PLAYALINDA BEACH. THESE THUNDERSTORMS MAY CONTINUE TO INTENSIFY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:20 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 29, 2:20 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EDT FRI JUL 29 1994 TRW MOVG INTO WRN SECNS OF FA ATTM..STILL XPCT SOME STRONG TRW LATER THIS AFTN AS ACTVTY COLLIDES WITH SEABRZ FNT..WITH MOST ACTVTY ENDING LATE EVE. INFLUENCE OF MID/UPR TROF GRAD DIMINISHES BY END OF PD. LOW AND MID LVL WINDS DECRS IN AREAS 1 AND 2 WINDS THRU FCST PD BUT PW VALUES REMAIN HI. WITH WKR FLOW SEABRZ WILL MOVE FARTHER INLND AND WL GO SLGTLY HIER ON POPS INTERIOR SECNS. LO LVL RDG AXIS BEGINS TO BLD NWD AND IN AREA 3 ELYS DEEPEN THRU PD SO MAY GET SOME RW MOVG ONSHR AT NITE BY LATE IN PD. @1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @2...VOLUSIA BREVARD INDIAN RIVER @3...MARTIN ST LUCIE MCO TT 073/091 073/090 073 52363 DAB TB 073/090 073/090 073 52453 MLB TB 073/090 073/090 073 52453 .MLB...NONE. PG
In the hours before
Special weather statement, Jul 29, 2:16 PM EDT, 2 hours 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-291920- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT FRI JUL 29 1994 ...STRONG THUNDERSTORMS APPROACHING LAKE COUNTY... AT 215 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES SOUTHWEST OF LEESBURG TO 10 MILES WEST OF CLERMONT. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. A FEW SHOWERS WERE BETWEEN SANFORD AND MT PLYMOUTH..AND NEAR ORLANDO. DURING THE NEXT HOUR THUNDERSTORMS WILL REACH FROM LEESBURG TO GROVELAND AND ALSO BEGIN TO DEVELOP AROUND LAKE APOPKA AND CLERMONT. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THESE AREAS SHOULD SEEK SHELTER IF THREATENING WEATHER APPROACHES. AS THE THUNDERSTORMS MOVE TOWARD THE EAST COAST LATER THIS AFTERNOON..ADDITIONAL STRENGTHENING IS EXPECTED AS THEY INTERACT WITH THE SEABREEZE FRONT. PERSONS ALONG THE EAST COAST..AND MARINE INTERESTS..SHOULD ALSO MONITOR THE WEATHER CLOSELY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV STATIONS FOR THE LATEST UPDATES. PG
Special weather statement, Jul 29, 2:18 PM EDT, 2 hours 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-291920- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 216 PM EDT FRI JUL 29 1994 ...STRONG THUNDERSTORMS APPROACHING LAKE COUNTY... AT 215 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES SOUTHWEST OF LEESBURG TO 10 MILES WEST OF CLERMONT. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. A FEW SHOWERS WERE BETWEEN SANFORD AND MT PLYMOUTH..AND NEAR ORLANDO. DURING THE NEXT HOUR THUNDERSTORMS WILL REACH FROM LEESBURG TO GROVELAND AND ALSO BEGIN TO DEVELOP AROUND LAKE APOPKA AND CLERMONT. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THESE AREAS SHOULD SEEK SHELTER IF THREATENING WEATHER APPROACHES. AS THE THUNDERSTORMS MOVE TOWARD THE EAST COAST LATER THIS AFTERNOON..ADDITIONAL STRENGTHENING IS EXPECTED AS THEY INTERACT WITH THE SEABREEZE FRONT. PERSONS ALONG THE EAST COAST..AND MARINE INTERESTS..SHOULD ALSO MONITOR THE WEATHER CLOSELY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV STATIONS FOR THE LATEST UPDATES. PG
Special weather statement, Jul 29, 3:25 PM EDT, 1 hour 9 minutes before
FLZ041-044>047-053-054-058-059-064-501-292025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 326 PM EDT FRI JUL 29 1994 ...THUNDERSTORMS BUILDING ACROSS EAST CENTRAL FLORIDA... AT 325 PM...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS DEVELOPING FROM BETWEEN ZELLWOOD AND OVIEDO TO WINTER GARDEN..AND ALONG THE EAST COAST FROM FLAGLER BEACH TO NEW SMYRNA BEACH..AND FROM COCOA TO VERO BEACH..ALSO NEAR JUPITER INLET. OTHER SHOWERS AND THUNDERSTORMS EXTENDED FROM THE OCALA NATIONAL FOREST TO MASCOTTE AND JUST WEST OF LAKELAND. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. DURING THE NEXT HOUR..THUNDERSTORMS WILL CONTINUE TO STRENGTHEN ACROSS EAST CENTRAL FLORIDA. THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING..AND WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 MPH AND POSSIBLY HAIL. THUNDERSTORMS WILL CONTINUE TO INTENSIFY DURING THE LATE AFTERNOON AS THEY REACH THE EAST COAST AND INTERACT WITH THE SEABREEZE FRONT. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE COASTAL WATERS..SHOULD REMAIN ALERT OF THE WEATHER AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV STATIONS FOR THE LATEST UPDATES. PG
Special weather statement, Jul 29, 3:26 PM EDT, 1 hour 8 minutes before
FLZ041-044>047-053-054-058-059-064-501-292025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 326 PM EDT FRI JUL 29 1994 ...THUNDERSTORMS BUILDING ACROSS EAST CENTRAL FLORIDA... AT 325 PM...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS DEVELOPING FROM BETWEEN ZELLWOOD AND OVIEDO TO WINTER GARDEN..AND ALONG THE EAST COAST FROM FLAGLER BEACH TO NEW SMYRNA BEACH..AND FROM COCOA TO VERO BEACH..ALSO NEAR JUPITER INLET. OTHER SHOWERS AND THUNDERSTORMS EXTENDED FROM THE OCALA NATIONAL FOREST TO MASCOTTE AND JUST WEST OF LAKELAND. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. DURING THE NEXT HOUR..THUNDERSTORMS WILL CONTINUE TO STRENGTHEN ACROSS EAST CENTRAL FLORIDA. THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING..AND WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 MPH AND POSSIBLY HAIL. THUNDERSTORMS WILL CONTINUE TO INTENSIFY DURING THE LATE AFTERNOON AS THEY REACH THE EAST COAST AND INTERACT WITH THE SEABREEZE FRONT. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE COASTAL WATERS..SHOULD REMAIN ALERT OF THE WEATHER AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV STATIONS FOR THE LATEST UPDATES. PG
Special weather statement, Jul 29, 4:21 PM EDT, 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-292125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 421 PM EDT FRI JUL 29 1994 ...STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA... AT 420 PM...NATIONAL WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS NEAR THE ORLANDO INTERNATIONAL AIRPORT TO DISNEY WORLD AND NORTH TO APOPKA..ALSO MOVING ACROSS THE NORTHERN BREVARD INTRACOASTAL WATERS FROM MOSQUITO LAGOON TO COCOA BEACH AND EXTENDING INLAND TO JUST EAST OF CHRISTMAS. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. BOATERS ON THE INTRACOASTAL AND COASTAL WATERS IN THESE AREAS SHOULD SEEK SAFE HARBOR FROM THE STORMS. OTHER STORMS WERE NEAR THE EAST COAST FROM SEBASTIAN SOUTH TO JUPITER INLET..AND FROM HOLOPAW TO KISSIMMEE. THUNDERSTORMS WILL CONTINUE TO STRENGTHEN THROUGH THE LATE AFTERNOON AND PERSONS SHOULD STAY ALERT OF THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. PG
Special weather statement, Jul 29, 4:22 PM EDT, 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-292125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 421 PM EDT FRI JUL 29 1994 ...STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA... AT 420 PM...NATIONAL WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS NEAR THE ORLANDO INTERNATIONAL AIRPORT TO DISNEY WORLD AND NORTH TO APOPKA..ALSO MOVING ACROSS THE NORTHERN BREVARD INTRACOASTAL WATERS FROM MOSQUITO LAGOON TO COCOA BEACH AND EXTENDING INLAND TO JUST EAST OF CHRISTMAS. MOVEMENT WAS TO THE NORTHEAST AT 15 MPH. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. BOATERS ON THE INTRACOASTAL AND COASTAL WATERS IN THESE AREAS SHOULD SEEK SAFE HARBOR FROM THE STORMS. OTHER STORMS WERE NEAR THE EAST COAST FROM SEBASTIAN SOUTH TO JUPITER INLET..AND FROM HOLOPAW TO KISSIMMEE. THUNDERSTORMS WILL CONTINUE TO STRENGTHEN THROUGH THE LATE AFTERNOON AND PERSONS SHOULD STAY ALERT OF THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHjER SITUATION. PG
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:25 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 65 min |
| Jul 29, 6:40 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.